Links between inhalers and Night Terrors anyone else found this please?

My 4 year old son (after several visits to the hospital and numerous nebulisers) was diagnosed with Asthma in February, its usually induced by a viral wheeze and is on set from a cold or cough going to his chest, he's normally fine in the summer months but due to the changes in temperature he's very wheezy and has had to be having his brown in haler morning and night and his blue inhaler more oftern than usual, I've found that hes having more and more 'night terrors' when he wakes up in the first hour or so of sleeping screaming his heart out, hes not aware of you being there and is basically still asleep he has no knowledge of these in the morning, they only seem to have started again since he restarted having his inhaler has anyone else found their child has these and how have you found the best way to handle them? Any help and advice would be much appreciated!

4 Replies

  • Hi

    Is your son on Montelukast (singulair) ? the reason I ask is because my son suffered night terrors on this medication but he has been fine with his inhalers.

    I hope things settle down for you it is awful seeing them so distressed.

    Clare x

  • Links between inhalers and Night Terrors anyone else found this please?

    Hi Clare, thank you, it is so horrible seeing him so upset, no hes not on that medication. He just has a brown inhaler (Clenil modulite) and the blue Ventolin inhaler.

    He did go through several months of having night terrors which i thought were brought on because he'd had a couple of spells in hospital and had to have steroids,but these suddenly stopped until he's been poorly over the last week. He is also on anti biotics (Amoxicillin) for a chest infection I'm wondering if maybe this may have any side effects that could be atributed to it???

    I'm just hoping he gets better soon its so worrying :-(

  • Hi, My teenage son has been on inhalers since small and hasnt had night terrors. He doesnt sleep well, but has always said that he doesnt have nightmares. It might be worth telling your son's GP what's happening. Sorry I cant be of more help but hope things improve for your son.

  • Hi loulah, yes we have it too - with most new drugs. he gets it if he has to have his blue a lot. as your little one's asthma becomes more controlled you'll use less and less of the blue and that might help. my lad used to get them after his jabs too. hope your little one feels better soon xx

You may also like...